Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 42, NWS Milwaukee, WI

May 3, 2012

NWS Milwaukee, WI issued this small craft advisory at May 3, 2012, 11:41 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 3, 2012, 11:41 AM CDT (16:41 UTC)
Expired
May 3, 2012, 4:00 PM CDT
In force
4 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WHUS73 KMKX 031641
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1141 AM CDT THU MAY 3 2012

...GUSTY SOUTHWEST WINDS HAVE DEVELOPED...

.A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE IN SOUTHERN
MINNESOTA AND A HIGH PRESSURE SYSTEM IN THE EASTERN US...HAS
RESULTED IN GUSTY SOUTHWEST WINDS DEVELOPING. WINDS WILL GUST TO
NEAR 25 KNOTS FOR A TIME THIS AFTERNOON...FROM NORTH POINT
LIGHTHOUSE SOUTH TO WINTHROP HARBOR ILLINOIS. 

LMZ645-646-032100-
/O.NEW.KMKX.SC.Y.0042.120503T1641Z-120503T2100Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1141 AM CDT THU MAY 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS.

* WAVES: 1 TO 3 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 3, 11:38 AM CDT, 3 minutes earlier.

Area forecast discussion, May 3, 11:38 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1138 AM CDT THU MAY 3 2012

.AVIATION/18Z TAFS/...MAIN CHALLENGE IS RESOLVING CONVECTIVE
TRENDS FOR TAF SITES. DECENT SSW FLOW INTO SRN WI WITH POTENTIAL
INTERACTION WITH OUTFLOW FROM STORMS TO OUR NORTH MAY HELP TO
REGENERATE MORE STORMS AS THE AFTERNOON/EVENING WEARS ALONG. WILL
HAVE CEILINGS PREVAILING AT VFR LEVELS. ONCE SYNOPTIC FRONT PASSES
SOUTH OF THE AREA EARLY FRIDAY...EXPECT WINDS TO SHARPLY SHIFT
NORTHEAST WITH BUFKIT SOUNDINGS SHOWING A GOOD DEAL OF STRATUS
WITH STRONG INVERSION

PC

&&

.MARINE...DECENT MIXING WITH THINNING IN CIRRUS CANOPY HAS ALLOWED
SMALL CRAFT TYPE WINDS TO MIX DOWN. PROBABLY NOT AFFECTING ALL OF
THE AREA DUE TO LIMITED MIXING FURTHER OFFSHORE...BUT WILL PUT OUT
A SHORT DURATION SMALL CRAFT TO COVER THE SITUATION.

PC

&&

.PREV DISCUSSION... /ISSUED 417 AM CDT THU MAY 3 2012/

TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM

TRAINING MULTICELLULAR TSTORMS IS SLOWLY DECREASING IN COVERAGE AND
INTENSITY OVER THE FAR NRN CWA AND SHOULD BE CLOSE TO ENDING BY
SUNRISE OR SHORTLY AFTER AS THE LOW LEVEL JET STREAM FOCUSES MORE TO
THE NORTHEAST. A WEAK MCS OVER IA IS PROGRESSING TOWARD SRN WI
WITHIN THE MEAN FLOW WITH THE HRRR MODEL BRINGING IT ACROSS THE CWA
FROM 14Z TO 19Z. WENT WITH THIS SCENARIO. AFTERWARD BELIEVE THE MAIN
FOCUS FOR CONVECTION WILL BE TOWARD THE IL BORDER AND SWD DUE TO THE
STABILIZING EFFECTS OF THE CONVECTION...AND ALSO WITH THE MAIN FOCUS
OF THE LLJ AND ANY WEAK SHORTWAVE TROUGHS TO OUR SOUTH. THUS ONLY
HAVE CHANCE POPS FOR LATE AFTERNOON THROUGH TNT.

A GOOD PORTION OF MQT...GREEN LAKE COUNTIES HAVE RECEIVED
APPROXIMATELY 3-4 INCHES OF RAIN BUT ONLY MINOR FLOODING HAS BEEN
REPORTED DUE TO THE MANY AREAS OF MARSHES AND LAKES ACTING AS A
SINK. THIS AREA WILL STILL BE MORE SUSCEPTIBLE TO FLOODING BUT
CONFIDENCE FOR FLASH FLOODING IS TOO LOW TO ISSUE A WATCH AND
BELIEVE THIS AREA CAN HANDLE ANOTHER INCH OR LESS OF RAIN WITHOUT
FLASH FLOODING OCCURRING.

FRIDAY...FORECAST CONFIDENCE...MEDIUM

SURFACE FRONT EXPECTED TO GENERALLY BE NEAR THE WI/IL BORDER FRIDAY
MORNING...THOUGH THERE ARE MODEL DIFFERENCES AND THURSDAY NIGHT
CONVECTION WILL PROBABLY HAVE A SAY ON THE LOCATION OF THE
BOUNDARY BY MORNING. KEPT SOME POPS GOING THROUGH THE DAY
FRIDAY...THE BEST CHANCE SOUTH TOWARD THE FRONT. NAM AND GFS
SUPPORT POPS MORE THAN THE ECMWF AND CANADIAN...WITH THE FRONT
FARTHER NORTH THAN THE LATTER MODELS. THE NAM AND GFS WOULD ALSO
BE WARMER...THOUGH TEMPS SEEM A BIT OVERDONE GIVEN SFC FEATURES.
SIZABLE TEMP DIFFERENCES BETWEEN THE TWO SOLUTIONS...SO GENERALLY
SPLIT THE DIFFERENCE. WILL BE COOLER TOWARD THE LAKE UNDER
NORTHEAST WINDS.

SATURDAY THOUGH MONDAY...FORECAST CONFIDENCE...LOW TO MEDIUM

MODELS GENERALLY KEEP THE BAROCLINIC ZONE IN THE AREA FOR SATURDAY
AND SUNDAY...PUSHING LOW PRESSURE THOUGH SUNDAY NIGHT INTO MONDAY.
FELT THE NEED TO KEEP POPS GOING THROUGH THE WEEKEND WITH A COUPLE
IMPULSES RIDING THROUGH THE FLOW. BEST CHANCE FOR PRECIP WILL BE
SUNDAY NIGHT AND MONDAY AS THE LOW SLIDES THOUGH. MODEL SOUNDINGS
CONTINUE TO SHOW SOME CAPE THROUGH MONDAY...SO KEPT THUNDER
MENTION WITH PRECIP. MODELS CONTINUE TO BOUNCE AROUND A BIT WITH
TEMPS FOR THE WEEKEND AND MONDAY...AS THE BAROCLINIC ZONE SHIFTS
SOME FROM RUN TO RUN. THUS GENERALLY WENT WITH CONSENSUS OF MODEL
TEMPS...RESULTING IN NEAR NORMAL VALUES. WILL BE COOLER NEAR LAKE
MICHIGAN WITH PERSISTENT ONSHORE FLOW.

TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE...LOW TO MEDIUM

UPPER TROUGH TO APPROACH TUESDAY...MOVING THROUGH TUESDAY NIGHT OR
WEDNESDAY. THUS MORE SHOWER CHANCES EXPECTED...WITH MAYBE A FEW
RUMBLES OF THUNDER. NEAR NORMAL TEMPS ANTICIPATED TO CONTINUE
THROUGH THE FIRST HALF OF THE WEEK.

AVIATION/12Z TAFS/...MAINLY VFR CONDITIONS ARE EXPECTED TODAY AND
TONIGHT BUT THUNDERSTORMS ARE LIKELY FROM LATE THIS MORNING INTO THE
EARLY AFTERNOON WITH THE POTENTIAL FOR THUNDERSTORMS TO CONTINUE
TONIGHT. MVFR TO IFR CONDITIONS WILL OCCUR WITHIN THE THUNDERSTORMS
AND MAY LINGER IN THEIR WAKE AS WELL.

MARINE...WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA BUT MOIST AIR FLOWING OVER THE COLD WATERS OF LAKE MICHIGAN
MAY RESULT IN FOG...AT TIMES DENSE...FOR TODAY AND TONIGHT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LMZ645-
     646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
FRIDAY THROUGH WEDNESDAY...DDV
Hazardous weather outlook, May 3, 4:56 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
456 AM CDT THU MAY 3 2012

WIZ046-047-051-052-056>060-062>072-041000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
456 AM CDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS A STATIONARY
FRONT TRIGGERS MORE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREAT. SOME OF THE THUNDERSTORMS COULD
PRODUCE HEAVY RAIN THAT COULD PRODUCE URBAN AND SMALL STREAM
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES OF THUNDERSTORMS REMAIN IN THE FORECAST THROUGH MONDAY AS
A FRONTAL BOUNDARY WILL BE JUST TO THE SOUTH AND WEST OF
WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

LMZ643>646-041000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
456 AM CDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS A STATIONARY
FRONT TRIGGERS MORE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREAT.

AREAS OF DENSE FOG ARE POSSIBLE AS MOIST AIR FLOWS OVER THE COLD
WATERS OF LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES OF THUNDERSTORMS REMAIN IN THE FORECAST THROUGH MONDAY AS
A FRONTAL BOUNDARY WILL BE JUST TO THE SOUTH AND WEST OF
WISCONSIN AND LAKE MICHIGAN.

WWW.WEATHER.GOV/MKX
GEHRING

In the hours before

Local storm report, May 3, 5:47 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
547 AM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     HEAVY RAIN       3 S BERLIN              43.93N 88.95W
05/03/2012  M4.35 INCH       GREEN LAKE         WI   TRAINED SPOTTER

            TOTAL RAIN FROM OVERNIGHT THUNDERSTORMS.

&&

DDV
Local storm report, May 3, 8:58 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
858 AM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     HAIL             PRINCETON               43.85N 89.13W
05/03/2012  M0.50 INCH       GREEN LAKE         WI   TRAINED SPOTTER

            OBSERVATION MADE AT HIGH SCHOOL

&&

SDAVIS
Special weather statement, May 3, 9:19 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
919 AM CDT THU MAY 3 2012

WIZ046-047-057-031500-
COLUMBIA-GREEN LAKE-MARQUETTE-
919 AM CDT THU MAY 3 2012

...STRONG THUNDERSTORMS MOVING THROUGH COLUMBIA...MARQUETTE...AND
GREEN LAKE COUNTIES...

AT 912 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST THROUGH
COLUMBIA...MARQUETTE...AND GREEN LAKE COUNTIES AT ABOUT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...AND MINOR
FLOODING ARE POSSIBLE WITH THIS LINE OF STORMS.

LOCATIONS IMPACTED INCLUDE...
  PACKWAUKEE...         ENDEAVOR...           GLEN OAK...
  HARRISVILLE...        DALTON...             MONTELLO...
  MARQUETTE...          KINGSTON...           PRINCETON...
  NESHKORO...           GREEN LAKE...         BERLIN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BROOKS
Local storm report, May 3, 11:26 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1126 AM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     FLOOD            BERLIN                  43.97N 88.95W
05/03/2012                   GREEN LAKE         WI   EMERGENCY MNGR

            FLOODING ON ROADWAYS. REPORTS OF CARS STALLING OUT AFTER
            DRIVING INTO HIGH WATER. WATER ENTERING A BUILDING AS
            WELL. WATER RECEDING AT 1120 AM.

&&

MEB

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 2:09 AM CDTAreal Flood AdvisoryMKXFond du Lac, Green Lake, Marquette3 hr
May 3, 8:34 AM CDTAreal Flood AdvisoryMKXGreen Lake, Marquette3 hr
May 3, 12:54 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson51 min
May 3, 1:05 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson40 min
May 3, 1:29 PM CDTSevere Thunderstorm WarningMKXJefferson46 min
May 3, 1:31 PM CDTSpecial Marine WarningMKX29 min
May 3, 1:41 PM CDTSevere Thunderstorm WarningMKXDodge, Washington49 min
May 3, 1:53 PM CDTSpecial Marine WarningMKX37 min
May 3, 2:15 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee, Washington, Waukesha30 min
May 3, 2:23 PM CDTSpecial Marine WarningMKX12 min
May 3, 2:29 PM CDTSpecial Marine WarningMKX31 min
May 3, 2:54 PM CDTSpecial Marine WarningMKX66 min
May 3, 2:59 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge46 min
May 3, 3:21 PM CDTSevere Thunderstorm WarningMKXDane39 min
May 3, 3:52 PM CDTSevere Thunderstorm WarningMKXDodge23 min
May 3, 3:52 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson23 min
May 3, 4:10 PM CDTSevere Thunderstorm WarningMKXJefferson, Waukesha35 min
May 3, 4:17 PM CDTSpecial Marine WarningMKX43 min

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.